MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192132090
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: okayama prefecture (b)(4).The returned polaris ultra stent was analyzed, and a visual evaluation noted that the stent was buckled/accordion, kinked, and torn at the suture hole.The polaris ultra ureteral stent had a sensor wire stuck inside the catheter.Additionally, there were drag marks along the bladder pigtail.A functional evaluation noted that the guidewire was able to be unloaded without any resistance.The suture string was not return with the device.No other issues with the device were noted.The reported event was confirmed.The catheter of the device was buckled/accordion and kinked in the bladder pigtail section with the suture hole torn.This problem could have been generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent is used.Additionally, the device was received without the suture string; this is evidence that the device was manipulated.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during an unknown procedure performed on (b)(6) 2021.During the procedure, a sensor guidewire was inserted into the stent in order to place the stent.The guidewire could not be removed from the stent, thus the stent could not be placed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of suture hole torn, stent kinked, and stent buckled inside the patient.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11628697
Report Number3005099803-2021-01424
Device Sequence Number14272854
Product Code FAD
UDI-Device Identifier08714729124436
UDI-Public08714729124436
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberM006192132090
Device Catalogue Number192-132-09
Device Lot Number0026569997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1